Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 89, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2015, 8:52 PM EDT for Russell County, Washington County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2015, 8:52 PM EDT (00:52 UTC)
- Expired
- Jun 23, 2015, 9:16 PM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Russell County, VA, Washington County, VA
The radar
The Jackson,KY radar (KJKL), 142 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:27 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 23, 7:27 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 727 PM EDT TUE JUN 23 2015 .AVIATION... A FRONT IS MOVING SOUTH ACROSS KY AND WV...WITH SOME SHOWERS NOW MOVING INTO SW VA. THESE MAY AFFECT TRI IN THE NEXT FEW HOURS. COVERAGE IS CURRENTLY RATHER SPARSE...SO WILL JUST CARRY VCTS FOR NOW AND AMEND AS NEEDED. THE STORMS SHOULD DISSIPATE BY THE TIME THEY REACH TYS...SO WILL NOT MENTION AND PRECIP AT TYS OR CHA OVERNIGHT. WTIH RAIN POSSIBLE AT TRI...WILL HAVE MVFR VIS/CIGS LATE TONIGHT. THE HZ THE PAST FEW MORNINGS AT CHA WAS DUE TO A SPIDER NEST...WHICH WAS REMOVED TODAY...SO CHA SHOULD REMAIN VFR. WINDS WILL SHIFT TO A N-NW DIRECTION TOMORROW BEHIND THE FRONT. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Jun 23, 2:58 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 258 PM EDT TUE JUN 23 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 258 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AHEAD OF A WEAK COLD FRONT...MOVING SOUTH FROM THE OHIO VALLEY REGION. STRONG TO SEVERE STORMS ARE POSSIBLE IN THE HEAT OF THE AFTERNOON AND EARLY EVENING...ESPECIALLY FROM THE NORTHERN CUMBERLAND PLATEAU AND SOUTHWESTERN VIRGINIA NORTHWARD. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH OR HIGHER...HAIL UP TO AROUND 1 INCH DIAMETER...AND LOCALLY HEAVY RAINFALL AS MUCH AS 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON. STRONG GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE THE BIGGEST THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 23, 8:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
831 PM EDT TUE JUN 23 2015
VAZ006-008-240115-
RUSSELL VA-WASHINGTON VA-
831 PM EDT TUE JUN 23 2015
SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...AND WASHINGTON COUNTIES
UNTIL 915 PM EDT...
AT 831 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DAVENPORT...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3711 8189 3705 8183 3696 8178 3695 8182
3687 8178 3674 8214 3699 8225 3704 8217
3704 8212 3705 8211 3704 8208 3705 8204
3707 8202 3712 8201 3713 8193 3714 8190
TIME...MOT...LOC 0031Z 320DEG 20KT 3706 8209
JWThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:39 PM EDT | Special Weather Statement | MRX | Loudon, Roane | 51 min |
| Jun 23, 10:53 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe, Roane | 23 min |
| Jun 24, 12:21 AM EDT | Special Weather Statement | MRX | Bradley | 24 min |
| Jun 24, 2:28 PM EDT | Special Weather Statement | MRX | Sequatchie | 47 min |
| Jun 24, 2:43 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Sequatchie | 62 min |
| Jun 24, 2:52 PM EDT | Special Weather Statement | MRX | McMinn, Meigs | 38 min |
| Jun 24, 3:39 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Sequatchie | 111 min |
| Jun 24, 3:39 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 66 min |
| Jun 24, 4:14 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 46 min |
| Jun 24, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 47 min |
| Jun 24, 4:30 PM EDT | Flash Flood Warning | MRX | Bledsoe, Hamilton, Sequatchie | 3 hr |
| Jun 24, 4:45 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton, Polk | 45 min |
| Jun 24, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Polk | 39 min |
| Jun 24, 5:02 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 118 min |
| Jun 24, 5:39 PM EDT | Special Weather Statement | MRX | Polk | 51 min |
| Jun 23, 8:31 PM EDT | Special Weather Statement | MRX | Russell | 44 min |
| Jun 24, 2:19 PM EDT | Special Weather Statement | MRX | Clay | 56 min |
| Jun 24, 2:48 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 57 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.